Proceedings of the Japan Academy, Series A, Mathematical Sciences

Uniqueness in the characteristic Cauchy problem under a convexity condition

Katsuju Igari

Full-text: Open access

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 63, Number 8 (1987), 295-297.

First available in Project Euclid: 19 November 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35A05
Secondary: 35L10: Second-order hyperbolic equations


Igari, Katsuju. Uniqueness in the characteristic Cauchy problem under a convexity condition. Proc. Japan Acad. Ser. A Math. Sci. 63 (1987), no. 8, 295--297. doi:10.3792/pjaa.63.295.

Export citation


  • [1] B. Birkland and J. Persson: The local Cauchy problem in R2 at a point where two characteristic curves have a common tangent. J. Diff. Eq., 30, 64-88 (1978).
  • [2] K. Igari: On the Cauchy-Kowalewski theorem for characteristic initial surfaces. Proc. Japan Acad., 63A, 7-9 (1987).
  • [3] L. J. Korbly: Uniqueness of solutions of partial differential equations when the initial surface is characteristic at a point. Proc. A.M.S., 86, 617-624 (1982).
  • [4] T. Oaku: A canonical form of a system of microdifferential equations with noninvolutory characteristics and branching of singularities. Invent, math., 65, 491-525 (1982).
  • [5] J. Sjostrand: Singularity analytiques microlocales. Asterisque, 95 (1982).
  • [6] F. Treves: Discrete phenomena in uniqueness in the Cauchy problem. Proc. A.M.S., 46, 229-233 (1974).